My girlfriend is on lo loestrin fe and is starting her last week of her fourth cycle. She has had some side effects like sore breast, stomach pain, headaches and stuff like that but she has never had bleeding unless it was her period... with that being said the weekend before her period she had three days of a pretty consistent flow of blood that soaked her panties and even bled through her pants. And was very much annoying. It started off a dark reddish brown then by the third day it was pretty much all brown with some clots in it. Could this be implantation bleeding or am I just stressing? She has not missed a pill and has never taken a pill late so I would say it’s perfect use but still I need reassurance lol. Thanks
I think it's very unlikely that it's implantation bleeding. Although not always, implantation bleeding is usually very light. Not every woman even gets implantation bleeding.
Artificial hormones, such as the one in your gf's regular hormonal birth control, can sometimes cause what is called breakthrough bleeding, which just means you bleed for no apparent reason, due to your hormone levels fluctuating. It's especially common when the body is getting used to a new artificial hormone, which can take months.
I suggest she does a pregnancy test to put your minds at rest, in a couple of weeks. I'm pretty confident you've nothing to worry about, though.
- Lo Loestrin Fe Information for Consumers
- Lo Loestrin Fe Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lo Loestrin Fe (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Feb 2015 • 1 answer
Updated 18 May 2015 • 1 answer
Updated 15 Oct 2015 • 2 answers
Updated 18 Mar 2016 • 1 answer
Updated 17 Dec 2018 • 1 answer